Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 16, 2009, 5:19 AM MST for 9 counties in Colorado. It took effect at Feb 16, 2009, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2009, 5:19 AM MST (12:19 UTC)
- In effect from
- Feb 16, 2009, 11:00 AM MST
- Expired
- Feb 16, 2009, 5:59 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 0.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3134 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 161219 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 519 AM MST MON FEB 16 2009 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235 THROUGH 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT KIOWA AND NORTHERN EL PASO COUNTIES...FROM 11 AM UNTIL 6 PM MST TODAY...FOR DRY FUELS...LOW HUMIDITIES...AND WINDS OF 25 MPH OR GREATER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY...FROM 11 AM UNTIL 6 PM MST TUESDAY...FOR DRY FUELS...LOW HUMIDITIES...AND WINDS OF 25 MPH OR GREATER... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR TODAY AND A FIRE WEATHER WATCH FOR TUESDAY. A COMBINATION OF LOW HUMIDITIES...STRONG WINDS AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR...AND RAPID RATES OF SPREAD. COZ227>233-235>237-170430- /O.NEW.KPUB.FW.W.0005.090216T1800Z-090217T0100Z/ /O.CON.KPUB.FW.A.0003.090217T1800Z-090218T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 519 AM MST MON FEB 16 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235 THROUGH 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR KIOWA AND NORTHERN EL PASO COUNTIES. A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY. TODAY...HUMIDITIES OF 15 PERCENT OR LESS...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD. THESE CONDITIONS HAVE A GOOD CHANCE OF OCCURRING AGAIN ON TUESDAY WITH EVEN LOWER HUMIDITIES AND STRONGER WINDS POSSIBLE. EXTREME CAUTION TO AVOID FIRE STARTS IS NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ234-170430- /O.CON.KPUB.FW.A.0003.090217T1800Z-090218T0100Z/ KIOWA COUNTY- 519 AM MST MON FEB 16 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. THIS FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 234...KIOWA COUNTY. ON TUESDAY...HUMIDITIES OF 15 PERCENT OR LESS...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD. EXTREME CAUTION TO AVOID FIRE STARTS WILL BE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ LW
3 follow-up statements
000 WWUS85 KPUB 161654 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 954 AM MST MON FEB 16 2009 ...A RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235 THROUGH 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT KIOWA AND NORTHERN EL PASO COUNTIES...UNTIL 6 PM MST THIS EVENING...FOR DRY FUELS...LOW HUMIDITIES...AND WIND SPEEDS OF 25 MPH OR GREATER... ...A RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY...FROM 11 AM UNTIL 6 PM MST TUESDAY...FOR DRY FUELS...LOW HUMIDITIES...AND WIND SPEEDS OF 25 MPH OR GREATER... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR TODAY AND TUESDAY. A COMBINATION OF LOW HUMIDITIES...STRONG WINDS AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR...AND RAPID RATES OF SPREAD. COZ227>233-235>237-170900- /O.UPG.KPUB.FW.A.0003.090217T1800Z-090218T0100Z/ /O.NEW.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ /O.CON.KPUB.FW.W.0005.090216T1800Z-090217T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 954 AM MST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235 THROUGH 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR KIOWA AND NORTHERN EL PASO COUNTIES UNTIL 6 PM THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY FROM 11 AM TO 6 PM TUESDAY. FOR TODAY...HUMIDITIES OF 15 PERCENT OR LESS...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 MPH UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ234-170900- /O.UPG.KPUB.FW.A.0003.090217T1800Z-090218T0100Z/ /O.NEW.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ KIOWA COUNTY- 954 AM MST MON FEB 16 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 234...KIOWA COUNTY. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ METZE
000 WWUS85 KPUB 162122 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 222 PM MST MON FEB 16 2009 ...A RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235 THROUGH 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT KIOWA AND NORTHERN EL PASO COUNTIES...UNTIL 6 PM MST THIS EVENING...FOR DRY FUELS...LOW HUMIDITIES...AND WIND SPEEDS OF 25 MPH OR GREATER... ...A RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY...FROM 11 AM UNTIL 6 PM MST TUESDAY...FOR DRY FUELS...LOW HUMIDITIES...AND WIND SPEEDS OF 25 MPH OR GREATER... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNINGS THROUGH EARLY THIS EVENING AND TUESDAY. A COMBINATION OF LOW HUMIDITIES...STRONG WINDS AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR...AND RAPID RATES OF SPREAD. COZ227>233-235>237-171330- /O.CON.KPUB.FW.W.0005.000000T0000Z-090217T0100Z/ /O.CON.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 222 PM MST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 233 AND 235 THROUGH 237 WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR KIOWA AND NORTHERN EL PASO COUNTIES UNTIL 6 PM THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY FROM 11 AM TO 6 PM TUESDAY. THROUGH THIS EARLY EVENING...HUMIDITIES OF 15 PERCENT OR LESS...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD. TEMPERATURES WILL COOL AND HUMIDITY WILL RISE THE REST OF TONIGHT. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 MPH UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ234-171330- /O.CON.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ KIOWA COUNTY- 222 PM MST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. THIS RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 234... KIOWA COUNTY. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ METZE
000 WWUS85 KPUB 170059 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 559 PM MST MON FEB 16 2009 ...RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED... ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY...FROM 11 AM UNTIL 6 PM MST TUESDAY...FOR DRY FUELS...LOW HUMIDITIES...AND WIND SPEEDS OF 25 MPH OR GREATER... .CRITICAL FIRE WEATHER CONDITIONS FOR TODAY HAVE ENDED...AND THE RED FLAG WARNING FOR THE EASTERN PLAINS HAS BEEN CANCELED. THE RED FLAG WARNING FOR TUESDAY CONTINUES TO BE IN EFFECT. A COMBINATION OF LOW HUMIDITIES...STRONG WINDS AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR QUICK FIRE STARTS...EXTREME FIRE BEHAVIOR...AND RAPID RATES OF SPREAD ON TUESDAY. COZ227>233-235>237-171700- /O.CAN.KPUB.FW.W.0005.000000T0000Z-090217T0100Z/ /O.CON.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 559 PM MST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... ...RED FLAG WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE RED FLAG WARNING FOR TODAY...AS CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED. A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST COLORADO PLAINS EXCEPT FOR NORTHERN EL PASO COUNTY FROM 11 AM TO 6 PM TUESDAY. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 MPH UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ234-171700- /O.CON.KPUB.FW.W.0006.090217T1800Z-090218T0100Z/ KIOWA COUNTY- 559 PM MST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. THIS RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 234... KIOWA COUNTY. FOR TUESDAY...SEVERE TO EXTREME FIRE WEATHER CONDITIONS WILL BE LIKELY. WIND GUSTS OF 30 UP TO 55 MPH COMBINED WITH HUMIDITY VALUES OF 15 OR LESS AND PERSISTENT RELATIVELY DRY FUELS WILL CREATE VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTHEAST COLORADO TUESDAY LATE MORNING THROUGH EARLY EVENING. IF FIRE STARTS...THEY WILL BECOME EXTREMELY DANGEROUS AND UNMANAGEABLE ACROSS PARTS OF SOUTHEAST COLORADO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 16, 4:43 AM MST, 36 minutes earlier.
Area forecast discussion, Feb 16, 4:43 AM MST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 443 AM MST MON FEB 16 2009 .SHORT TERM... (TODAY AND TONIGHT) ...FIRE WEATHER CONCERNS TODAY...SNOW MOVING INTO THE CONTINENTAL DIVIDE AGAIN LATE TONIGHT... FOR TODAY...HAD TO GO WITH A RED FLAG WARNING FOR MOST OF THE SOUTHEAST PLAINS 11AM-6PM TODAY. A CLOSE CALL AS TO WHETHER OR NOT WELL HIT CRITERIA (RHS 15 PERCENT OR LESS...WIND SPEEDS OR GUSTS TO 25 MPH OR MORE...ALL FOR 3 NOT NECESSARILY CONSECUTIVE HOURS) BUT I THINK WELL HIT IT OVER MUCH OF THE WARNING AREA. MODEL RHS ARE COMING OUT CLOSE TO THE CRITERIA BUT I BELIEVE THEY ARE PROBABLY UNDERESTIMATING HOW DRY IT WILL BE ON THE PLAINS. THEY ARE ALSO CLOSE ON THE WIND CRITERIA...BUT I THINK WE SHOULD SEE AT LEAST 3 HOURS OF GUSTS OVER 25 MPH AT MOST PLACES...WITH THE POSSIBLE EXCEPTION BEING ALONG THE LOWER ARKANSAS RIVER...FROM LA JUNTA TO LAMAR...WHERE THE WINDS SOMETIMES HAVE A HARD TIME SURFACING. ELSEWHERE TODAY...PULLED BACK POPS ACROSS THE BOARD AS INCOMING SYSTEM IS ARRIVING LATER. PRETTY MUCH JUST A MILD AND BREEZY DAY MOST AREAS. TONIGHT...INCOMING SYSTEM REALLY DOESNT ARRIVE ALONG THE CONTINENTAL DIVIDE UNTIL LATE. SO...AGAIN...PULLED BACK POPS ACROSS THE BOARD. WENT AHEAD AND UPGRADED THE WATCH THAT WAS IN EFFECT FOR THE SAN JUANS TO A WARNING...ALTHOUGH I PUSHED BACK THE START TIME OF THE WARNING UNTIL 11PM. ALSO...I ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ALONG THE OTHER HIGH ELEVATION ZONES ON THE CONTINENTAL DIVIDE...INCLUDING THE LA GARITAS...THE SAWATCH RANGE AND THE MOSQUITO RANGE. THESE AREAS MAY NOT SEE A WHOLE LOT OF SNOW...BUT THE COMBINATION OF SNOW AND BLOWING SNOW WILL POSE A SIGNIFICANT HAZARD. ELSEWHERE...DRY... WITH WINDY CONDITIONS DEVELOPING OVERNIGHT ALONG AND NEAR THE MOUNTAINS. LW .LONG TERM... (TUESDAY THROUGH SUNDAY) ...ACTIVE WEATHER EXPECTED THROUGH THE WEEK... TUESDAY...THIS LOOKS TO BE THE MOST ACTIVE DAY OF THE EXTENDED FORECAST AS THE UPPER TROUGH OVER THE WEST COAST STARTS TO BREAK DOWN AS IT EJECTS TO THE EAST. SW FLOW ALOFT TUES MORN BECOMES MORE WESTERLY BY MIDDAY...THEN NW BY THE EVENING INDICATING THAT THE FOCUS AREAS FOR SIGNIFICANT SNOWFALL WILL SHIFT FROM THE SW MTS EARLY ON...TO THE CENT MTS BY LATE AFTN. CURRENTLY THE HIGHEST AMOUNTS STILL LOOK TO BE POSSIBLE OVER THE SW MTS...WITH TOTALS ANYWHERE FROM 15 TO 20 INCHES POSSIBLE. LOOKING EAST ACROSS THE I25 CORRIDOR AND E PLAINS...WIND WILL BE AN ISSUE. MODELS ARE INDICATING A VERY TIGHT PRESSURE GRADIENT ACROSS SOUTHERN COLORADO TUESDAY...AS WELL AS THE UPPER JET WITH A 150 KT CORE JUST SOUTH OF THE CO/NM BORDER. EXPECTED MAX TEMPS AND DRY CONDITIONS ACROSS THE E PLAINS...COUPLED WITH THE FORECAST WINDS...COULD CREATE CRITICAL FIRE WEATHER CONDITIONS AND A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE E PLAINS SAVE FOR N EL PASO COUNTY. WANTED TO KEEP IT AS A WATCH AT THIS TIME TO TRY AND AVOID CONFUSION WITH THE RED FLAG THAT IS IN EFFECT TODAY...BUT THIS WATCH WILL MOST LIKELY BE UPGRADED LATER TODAY. FINALLY...AS THE DISTURBANCE PASSES ACROSS THE CWA TUE AFTN...AND SFC LOW PRES DROPS DOWN INTO NE...STRONG SUBSIDENCE OR DOWNWARD MOTION IS EXPECTED ALONG THE FRONT RANGE TUE EVE. THIS COULD MEAN CONTINUED STRONG WINDS INTO THE EVENING...AND WILL PASS THIS CONCERN ONTO THE NEXT SHIFT. WEDNESDAY...LONGWAVE UPPER TROUGH DEEPENS OVER THE GREAT LAKES REGION ON WED...AS THE UPPER PATTERN OVER CO BEGINS TO TRANSITION FROM GENERALLY UNSETTLED TO BRISK NW FLOW AND AN UPPER RIDGE DEVELOPING OVER THE WESTERN US. THIS FLOW WILL KEEP PCPN CHANCES GOING ACROSS THE MTS...ESPECIALLY THE CENT MTS...AND PERHAPS EVEN SOME ISOLATED PCPN FOR THE E PLAINS AS SFC HI PRES DROPS DOWN INTO THE CENTRAL PART OF THE COUNTRY AND BACKDOORS SOME MOISTURE BACK INTO EASTERN CO. THURSDAY THROUGH SUNDAY...LONG RANGE MODELS INDICATE THAT THE UPPER RIDGE BUILDS INTO THE REGION...KEEPING CONDITIONS RELATIVELY DRY INTO THE WEEKEND. ONGOING GRIDS HAD SOME ISOLATED POPS OVER THE CENT MTS THURSDAY...AND WITH NW FLOW ALOFT CANNOT DISCOUNT A STRAY SHOWER SO LEFT THESE ALONE. OTHERWISE...GRADUAL WARMING TREND INTO THE WEEKEND...WITH GFS HINTING AT ANOTHER PACIFIC SYSTEM APPROACHING CO BY SUNDAY. THIS FAR OUT...WILL NOT CHANGE THE OUTER FORECAST PERIODS BUT LATER SHIFTS MAY HAVE TO INTRODUCE SOME POPS SAT NIGHT OR SUN. MOORE && .AVIATION...VFR MOST AREAS THROUGH TONIGHT...BUT WITH IFR/LIFR CONDITIONS DEVELOPING ALONG THE CONTINENTAL DIVIDE 06-12Z. WIND GUSTS TO 25 MPH OR MORE POSSIBLE AT KPUB AND KCOS TAF SITES 18Z-01Z TODAY. GUSTS TO 40 OR 50 MPH POSSIBLE IN AND NEAR THE MOUNTAINS TONIGHT. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR COZ227>233-235>237. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR COZ227>237. WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY FOR COZ058-060-066. WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY FOR COZ068. && 50/27
Hazardous weather outlook, Feb 15, 2:36 PM MST, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 236 PM MST SUN FEB 15 2009 COZ058>089-093>099-161400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 236 PM MST SUN FEB 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED SNOW SHOWERS WILL BE POSSIBLE ACROSS THE EASTERN SAN JUAN MOUNTAINS HIGHER TERRAIN LATE TONIGHT. ANY SNOW ACCUMULATION WOULD BE LESS THAN 2 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL BE INCREASING IN COVERAGE AND INTENSITY ACROSS THE HIGHER TERRAIN OF THE EASTERN SAN JUAN...LA GARITA...SAWATCH...AND MOSQUITO MOUNTAIN RANGES MONDAY THROUGH WEDNESDAY. THE SNOW WILL START AROUND THE SOUTHWEST COLORADO MOUNTAINS MONDAY NIGHT AND SHIFT AND SPREAD NORTHWARD TO THE CENTRAL MOUNTAINS TUESDAY AND WEDNESDAY. THE SNOW WILL BE MODERATE TO HEAVY AT TIMES ACROSS PORTIONS OF THE CONTINENTAL DIVIDE TUESDAY THROUGH WEDNESDAY. SIGNIFICANT SNOWFALL IS POSSIBLE ACROSS THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET LATE MONDAY NIGHT THROUGH TUESDAY. BRISK TO WINDY CONDITIONS COUPLED WITH THE FALLING SNOW WILL CREATE AREAS OF BLOWING SNOW AND NEAR WHITEOUT CONDITIONS ACROSS THE CONTINENTAL DIVIDE HIGHER TERRAIN AND MOUNTAIN PASSES MONDAY NIGHT THROUGH POSSIBLY WEDNESDAY. WINDY TO VERY WINDY CONDITIONS WILL BE LIKELY ACROSS EAST OF THE CONTINENTAL DIVIDE ACROSS THE HIGH MOUNTAIN VALLEYS...SOUTHEASTERN COLORADO MOUNTAINS...INTERSTATE 25 CORRIDOR...AND SOUTHEASTERN COLORADO PLAINS MONDAY NIGHT THROUGH TUESDAY NIGHT. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE GENERALLY AT AND BELOW 6000 FEET ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR TUESDAY LATE MORNING THROUGH TUESDAY EARLY EVENING FOR WIND GUSTS OF 25 MPH UP TO 55 MPH...LOW DAYTIME HUMIDITY VALUES 15 PERCENT OR LESS...AND RELATIVELY DRY VEGETATION. ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE...IF FIRES WERE TO START. THE CRITICAL FIRE WEATHER CONDITIONS COULD AFFECT THE FOLLOWING AREAS...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...LA JUNTA...LAMAR...AND SPRINGFIELD TUESDAY LATE MORNING THROUGH THE EARLY EVENING. THERE IS THE POTENTIAL FOR ADDITIONAL MINOR SNOW ACCUMULATION ACROSS THE CHAFFEE AND LAKE COUNTIES HIGHER MOUNTAINOUS TERRAIN WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS EASTERN SAN JUAN MOUNTAINS LATE TONIGHT. 17/17
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:52 AM MST | Winter Storm Warning | PUB | Conejos, Mineral, Rio Grande | 39 hr |
| Feb 16, 4:52 AM MST | Winter Weather Advisory | PUB | Chaffee, Lake, Mineral, Rio Grande, Saguache | 39 hr |
| Feb 16, 9:54 AM MST | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 32 hr |
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.